Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 16, 2014, 07:30:52 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 638905
  • Total Topics: 48503
  • Online Today: 190
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Neuropathy Symtom  (Read 1422 times)

0 Members and 1 Guest are viewing this topic.

Offline gordonh28

  • Member
  • Posts: 20
  • Share your life Stories, they will listen.
    • Facebook
Neuropathy Symtom
« on: April 08, 2007, 12:12:53 PM »
Advice needed!!!!! I have had neuropathy for many years, off and on, but mostly on for the last two years. I have tried every drug available for relief, with no substantial relief. I started doing B-12 injections once a month in January of this year, and it does seem to help somewhat. The past week, has brought on a new type of effect. I am getting a very bad burning feeling in my feet that shoots up my leg. Is this a typical thing? I called the Doctors office and left a message for the ARNP, but have not heard anything back yet. I am not due to go in until May for labs, and I am going to the cold north ( Akron ) on Thursday for 10 days to visit a good friend. I am wondering what the cold will do to me, since i have lived in a warm climate for most of my life.
If anyone has any suggestions, or home remedies, please let me know.
Wishing all a very Happy Easter.
Al H
Gordonh28 ( Al )

I have been in St Pete, Fl. for 9 years.
Moved here from Miami, I lived there for 12 years. (Diagnosed in 1995)

Labs
02/28/2008 VL>25    CD4>837 CD4%>37
05/08/2008 VL>25    CD4>875 CD4%>35
08/26/2008 VL>25    CD4>578 CD4%>38
11/04/2008 VL>25    CD4>879 CD4%>34
02/24/2009 VL>25    CD4>833 CD4%>36
05/04/2009 VL>25    CD4>762 CD4%>37
08/25/2009 VL>25    CD4>823 CD4%>37
10/21/2009 VL>25    CD4>1025 CD4%>34
03/13/2010 Vl>25     CD4>745  CD4%>34
04/06/2010 VL>25    CD4>877  CD4%>35
Norvir/Comb/Lexiva

Offline risred1

  • Member
  • Posts: 419
  • My Source for Supps - www.newyorkbuyersclub.org
Re: Neuropathy Symtom
« Reply #1 on: April 11, 2007, 10:01:40 AM »
while there are a number of trials for new treatments coming along, there are essentially two lines of current treatment.

One to alleviate the pain or irritation, one to address the inflammatory stimulation that HIV and Meds can create.

Capsicum, the stuff that make hot peppers HOT, based treatments work based upon blocking pain receptors.

Pain killers are pretty obvious.

And there are some targetted meds designed to treat PN, some experimental, so there may be trials available to you.

Now PN is nothing new as diabetics have a problem with this as well. So if you look at the research done on that side, there are some interesting advocacy's for the use of Alpha-Lopaic Acid, NAC and Carintine as anti oxidants that may provide those with PN with relief by acting on the inflammatory side of the problem.

I suggest you go to the newyorkbuyersclub.org supplement search engine and check out their information on these supps. Since these are supplements, they do not require a prescription. Since these are supps, they are not designated to "cure or treat" diesease. I am not a doctor, I'm only pointing out what I have picked up on the internet.

http://www.newyorkbuyersclub.org/resources/all-about-supplements/index.html

I put in this disclaimer to help educate. PN is a complicated side effect, and that while there are those who take these supplements and report good results, official scientific study results may be lacking.
risred1 - hiv +
02/07 CD4 404 - 27% - VL 15k
10/07 CD4 484 - 31% - VL 45k
05/08 CD4 414 - 26% - VL 70k
01/09 CD4 365 - 23% - VL 65k
05/09 CD4 291 - 23% - VL 115k - Started Meds - Reyataz/Truvada
06/09 CD4 394 - ?% - VL 1200 - Boosted Reyataz with Norvir and Truvada
07/09 CD4 441 - ?% - VL 118 - Boosted Reyataz with Norvir and Truvada
09/09 CD4 375 - ?% - VL Undetectable - Boosted Reyataz with Norvir and Truvada
12/09 CD4 595 - ?% - VL Undetectable - VIT D 34 - Reyataz/Truvada/Norvir

Offline allanq

  • Member
  • Posts: 689
  • still life with pills
Re: Neuropathy Symtom
« Reply #2 on: April 11, 2007, 02:17:20 PM »
Al H,

I've had neuropathy for the past 11 years. It's primarily in my feet. Occasionally, the burning sensation in my feet does shoot up my legs. Sometimes, it feels like an electric shock, although that sensation has become less common over the past few years.

I've always found that cold has helped relieve the burning neuropathy pain. When it gets especially bad, I put my feet under running cold water in the bathtub, and it always seems to help. So I think that colder weather might actually help ease the pain.

Good luck.

Allan
Top (Breakfast): Prezista, Norvir, Isentress, Zoloft (2), Glyburide (2), Aspirin
Bottom right (Dinner): Prezista, Norvir, Isentress
Bottom left (Bedtime): Sustiva, Trazodone (2), Lipitor, Septra (no longer taking this)
Center: Alprazolam (Xanax)
Not shown: various vitamins & supplements

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.